Alert archive / Georgia / River Flood Warnings in 2011
River Flood Warning 3, NWS Jacksonville, FL
NWS Jacksonville, FL issued this river flood warning at Apr 9, 2011, 11:16 AM EDT for Appling County, Toombs County, Georgia. It took effect at Apr 9, 2011, 2:00 PM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2011, 11:16 AM EDT (15:16 UTC)
- In effect from
- Apr 9, 2011, 2:00 PM EDT
- Expired
- Apr 10, 2011, 8:00 AM EDT
- In force
- 18 hr
- Issued by
- NWS Jacksonville, FL
- Flood severity
- Minor
Counties Appling County, GA, Toombs County, GA
The radar
The Robins AFB radar (KJGX), 128 km from the middle of the area, began a volume at 15:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Altamaha River near Baxley (BAXG1). The gauge peaked at 13.01 ft at Apr 10, 2011, 4:00 AM EDT.
- Action stage
- 72.5 ft
- Minor stage
- 74.5 ft
- Moderate stage
- 80 ft
- Major stage
- 84 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02225000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
866
WGUS42 KJAX 091516
FLWJAX
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1116 AM EDT SAT APR 9 2011
...THE NATIONAL WEATHER SERVICE IN JACKSONVILLE FL HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...
ALTAMAHA RIVER AT BAXLEY AFFECTING APPLING AND TOOMBS COUNTIES
...MINOR FLOODING IS FORECAST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...RESIDENTS AND THOSE WITH INTERESTS ALONG THE RIVER
SHOULD TAKE ACTION TO PROTECT THREATENED PROPERTY. HIGH AND FAST
FLOWING RIVERS ARE NOT SUITABLE FOR RECREATION OF ANY KIND. KEEP
CHILDREN AWAY FROM FLOODED AREAS. DO NOT DRIVE VEHICLES THROUGH
FLOODED AREAS. TURN AROUND...DON'T DROWN.
&&
GAC001-279-101200-
/O.NEW.KJAX.FL.W.0003.110409T1800Z-110410T1200Z/
/BAXG1.1.ER.110409T1800Z.110409T1800Z.110410T0600Z.NO/
1116 AM EDT SAT APR 9 2011
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE FL HAS ISSUED A
* FLOOD WARNING FOR
THE ALTAMAHA RIVER AT BAXLEY.
* UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:45 AM SATURDAY THE STAGE WAS 74.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 74.5 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE THIS
AFTERNOON.
* IMPACT...AT 74.5 FEET...MINOR FLOODING OF TIMBER AND AGRICULTURAL
LAND CAN BE EXPECTED.
&&
FLD OBSERVED 7AM FORECAST
LOCATION STG STG DAY TIME SUN MON TUE WED THU
ALTAMAHA
BAXLEY 74.5 74.5 SAT 11 AM 74.4 74.1 73.5 73.3 73.3
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this river flood warning went out at Apr 9, 9:31 AM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Apr 9, 9:31 AM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 931 AM EDT SAT APR 9 2011 .UPDATE...SFC RIDGE AXIS IS AT AN ANGLE ACRS FL FROM THE PNHDL TO GRAND BAHAMA. KJAX 12Z SOUNDING SHOWS LLVL NWLY FLOW. MEAN LAYER (1000-500MB) HIGH IS CENTERED S OF PANAMA CITY. HAVE DONE SOME MINOR TWEAKS TO TEMP AND SKY GRIDS AS FCST IS ON TRACK FOR MAX TEMPS IN THE LOW 90S EXCEPT FOR THE EAST COAST WHERE AN AFTN SEABREEZE WILL LOWER TEMPS INTO MID/UPR 80S. THIS SBRZ WILL BE PINNED NEAR THE COAST BUT PSBLY PUSH AS FAR INLAND AS THE ST. JOHNS RIVER BY LATE AFTN. GULF COAST SBRZ WILL ALSO SHAVE A DEG OR TWO OFF TEMPS FROM TRENTON TO ARCHER AND RAINBOW LAKE ESTATES. OF PARTICULAR INTEREST TODAY IS THE MCS GLIDING OVER THE UPR RIDGE. WHILE THE MAIN SYSTEM IS WELL N OF THE AREA...SPOKES OF VORTICITY DESCEND INTO AL/GA AND THIS ENERGY WILL ROTATE OVER THE RIDGE INTO SE GA DURING THE AFTN/EVNG HOURS AND EXPECT ISOLD TSTMS OVER SE GA ESPECIALLY NRN PORTION. MOS TSTM PROB SUGGESTS 30% CHANCE FROM JESUP TO BQK BUT WILL KEEP WITH THE CURRENT 20%. && .AVIATION...VFR WILL PREVAIL TODAY. LOW CIGS AND MVFR VIS IS SLOW TO IMPROVE WEST OF HWY 301 AND WILL AMEND GNV AND VQQ WITH MVFR UNTIL 15Z. PATCHY FOG IS EXPECTED AGAIN TONIGHT AFT 06Z. && .MARINE...WEST WINDS ARE GENERALLY LESS THAN 10 KT. QUIESCENT CONDS WILL PERSIST TODAY. NO SIG CHANGES IN UPDATE. && .PRELIMINARY POINT TEMPS/POPS... AMG 90 64 90 63 / 20 0 0 0 SSI 85 66 84 66 / 20 10 0 0 JAX 90 64 89 65 / 10 0 10 0 SGJ 86 65 85 68 / 10 10 0 0 GNV 90 62 90 64 / 0 0 0 0 OCF 89 62 90 65 / 0 0 10 0 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && TRABERT/WALKER
Hazardous weather outlook, Apr 9, 9:54 AM EDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 954 AM EDT SAT APR 9 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-100115- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 954 AM EDT SAT APR 9 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...REST OF TODAY AND TONIGHT... ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE OVER PARTS OF SOUTHEAST GEORGIA THIS AFTERNOON AND EARLY EVENING. ISOLATED STORMS MAY PRODUCE STRONG WINDS AND HAIL NEAR THE ALTAMAHA RIVER BASIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED THUNDERSTORMS ARE POSSIBLE OVER THE AREA MONDAY NIGHT AND TUESDAY AS A COLD FRONT MOVES INTO THE AREA. THERE WILL BE A CHANCE OF THUNDERSTORMS AGAIN ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. MZ/MKT
Nearby
River Flood Warnings in Georgia, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.